Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
monkyfunky

Advanced sun damage from BP

Hi,

I read here that if you are on the regimen, you need a moisturiser with an spf because BP will cause UV rays from the sun to age your skin faster.

I only use BP at night, and moisturise then, but most often don'e moisturise in the day. Should I be?

I don't know whether the BP is only a concern whilst you actually have it on your face?

Share this post


Link to post
Share on other sites

The llikeliness of the sun damaging your skin due to BP is VERY low.

People seems to think BP causes sun burn in the summer, however it is oral antibiotics like lymecycline that actually lowers your skins sun defence, and therfore causing damage.

and many people use antiobiotics in conjunction with BP, and with the documentation about BP and sundamage, people thing BP is teh cause.

make a judgement call on whether you need a sunblock, but i use one in the summer as im on lymecycline.

Share this post


Link to post
Share on other sites

The llikeliness of the sun damaging your skin due to BP is VERY low.

People seems to think BP causes sun burn in the summer, however it is oral antibiotics like lymecycline that actually lowers your skins sun defence, and therfore causing damage.

and many people use antiobiotics in conjunction with BP, and with the documentation about BP and sundamage, people thing BP is teh cause.

make a judgement call on whether you need a sunblock, but i use one in the summer as im on lymecycline.

Thanks for the reply. Thats good to hear!

The reason I am asking is that recently I have noticed I am looking a bit aged in the face - I have lost a bit of elasticity in the skin around the mouth, making the classic droop of sking that hangs over. It's not that big a deal, but a couple of people have asked if I've lost weight, so it is noticable. I'm 25 next year, so I guess I've got to accept that naturally, the beginning signs of aging will be starting to occur at this point in my life, but it seems a bit worse than most people my age have.

Share this post


Link to post
Share on other sites

Hi,

I read here that if you are on the regimen, you need a moisturiser with an spf because BP will cause UV rays from the sun to age your skin faster.

I only use BP at night, and moisturise then, but most often don'e moisturise in the day. Should I be?

I don't know whether the BP is only a concern whilst you actually have it on your face?

BP does not cause UV rays from the sun to age your skin faster. However, most topical acne medications, BP included, do leave your skin more susceptible to sunburn. You can prevent this from happening by using a sunscreen every day. Even if you only use BP at night, I would still use a sunscreen during the day, either by using an spf moisturizer, or foundation that has spf in it (if you wear makeup).

If BP is causing your skin to look dry and/or wrinkled, it is most likely just dehydration and means you need to moisturize more. Make sure you are using a good moisturizer twice a day when on BP, imo. This really helps keep your skin cells hydrated and soft.

Share this post


Link to post
Share on other sites

Monkyfunky...I've also noticed lately that my face looks incredibly aged. It freaks me out. I'm not sure if it's the result of using too many harsh products on my face or what. I went to the doctor and requested a blood test - I asked for my thyroid to be checked amongst other things because I really think that I am aging prematurely. Not only does my skin look old, but I also have that sagging that you describe...and no one else my age i know has it (I am also 24). It's funny though because from far away and in pictures when you can't see the details of my skin I look like a teenager. It's really bizarre...

Share this post


Link to post
Share on other sites

using BP ect may cause rinkles/fine lines/ageing to be more apprarent.

however (this is my theory) we as acne sufferers constantly obsess over our faces cause we want to look good, so we notice EVERY single imperfection even if it may be unoticable to anyone else.

so here is what i do, if i suspect something is looking odd with my face i ask a close friend/mum/girlfriend if he/she can notice it, if they cant then i know its nothing to worry about :)

Share this post


Link to post
Share on other sites

A good quality moisturizer is key here in keeping your skin hydrated and plump. Just think of how a fruit looks when it begins to get dried out, it's wrinkly and saggy; and think how plump and soft it is when it is fresh and juicy. BP and most other topical acne medications do dry the skin, so using a good quality moisturizer is going to be important in how your skin looks and feels. Find a good one and slather it on, at least at night. If you don't like the thick feel or shine of alot of moisturizer during the day, you can use less, but definitely put lots on at night and this will help keep your skin nicer looking. Some moisturizers aren't very good, while others can make a world of difference in how your skin looks.

And yes spf is very important when using topical acne medications and also when using AHA's. They all make you more likely to get a sunburn, so protect your skin!

Share this post


Link to post
Share on other sites

I agree with Brandy and will add that SPF is important to for everyone who cares about aging and skin cancer IMO.

Also, many people here complain about red marks even though they have pimple free skin. The sun makes red marks darker and therefore harder to get rid of, so it is important to protect your skin from sun damage all the time. It's just a good habit to get into.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×